Alert archive / Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 7, 2005, 6:30 PM EDT for Brunswick County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 6:30 PM EDT (22:30 UTC)
- Expired
- Jul 7, 2005, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 86 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 072232 FFWAKQ VAC025-080130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 630 PM EDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 930 PM EDT * AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS FROM BRUNSWICK COUNTY...THROUGH MECKLENBURG COUNTY AND SOUTH BOSTON TO ROXBORO...TRACKING NORTHEAST AT 25 MPH. UP TO 3 INCHES OF RAIN HAS BEEN ESTIMATED FROM RADAR IN SOME PARTS OF BRUNSWICK COUNTY...AND AN ADDITIONAL 2 OR MORE INCHES IS POSSIBLE THROUGH THE EARLY EVENING HOURS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WAKEFIELD. LAT...LON 3656 7805 3657 7777 3688 7768 3699 7800 $$ NS
1 follow-up statement
000 WGUS71 KAKQ 080129 FFSAKQ VAC025-080330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 930 PM EDT THU JUL 07 2005 ...FLASH FLOOD WARNING FOR BRUNSWICK COUNTY EXPIRED AT 930 PM... AT 925 PM...RADAR SHOWED THE STRONGEST THUNDERSTORMS WITH THE HEAVIEST RAIN HAD MOVED EAST OF BRUNSWICK COUNTY. AN AREA OF LIGHT TO MODERATE RAIN WILL CONTINUE TO AFFECT THE AREA THROUGH THE REMAINDER OF THIS EVENING. RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS FALLEN SOUTHWEST OF LAWRENCEVILLE...BUT NO REPORTS OF FLOODING HAVE BEEN RECEIVED. ANY WATER ON ROADWAYS WILL RUN OFF...NOW THAT THE RAIN FALL RATES HAVE DECREASED. AN ADDITIONAL HALF INCH TO INCH OF RAIN IS POSSIBLE THROUGH THE REST OF THIS EVENING. $$ NS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:53 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 7, 3:53 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 353 PM EDT THU JUL 7 2005 .SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY. SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS 1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95. SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81 CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA ACROSS AKQ FA. SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL BNDRY BECOMES STNDRY ACROSS THE CAROLINAS. && .LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE. && .AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA. && .MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI AFTRN FOR CHES BAY N OF WINDMILL PT. .AKQ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. NC...TORNADO WATCH UNTIL 10 PM. VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S. MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY TO 9 AM FRIDAY. && SHORT TERM...44 LONG TERM...44 AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 552 AM EDT THU JUL 7 2005 VAZ048-049-060>071-081000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS. ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW MUCH RAIN FALLS LATER TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH TONIGHT. MDZ021-VAZ072>076-081000- DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY MORNING. NCZ012-013-030-VAZ079>082-087>089-092-081000- NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING. MDZ025-VAZ099-100-081000- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO WBCSRFAKQ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032- 102-VAZ077-078-083>086-090-091-093>098-081000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK- CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND EAST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT... AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. HURLEY
In the hours before
Special weather statement, Jul 7, 2:43 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 243 PM EDT THU JUL 7 2005 NCZ012-013-030-VAZ065-079-087-072000- NORTHAMPTON NC-HERTFORD-BERTIE-MECKLENBURG-BRUNSWICK-GREENSVILLE- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... SOUTH HILL...LAWRENCEVILLE...EMPORIA 243 PM EDT THU JUL 7 2005 ...STRONG THUNDERSTORMS ARE DEVELOPING FROM CLARKESVILLE AND ALBERTA INTO NORTHEASTERN NORTH CAROLINA... AT 240 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM CLARKESVILLE...TO NEAR ALBERTA...LAKE GASTON...AND INTO BERTIE COUNTY. THE STORMS WERE MOVING NORTHEAST AT 15 MPH...AND WILL AFFECT AREAS FROM CHASE CITY...TO LAWRENCEVILLE...SKIPPERS...AHOSKIE AND WINDSOR...THROUGH 4 PM. THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS TO 40 MPH. A TORNADO WATCH IS IN EFFECT FOR THE AREA...SO STAY TUNED TO LATER STATEMENTS AND POSSIBLE WARNINGS. NS
Special weather statement, Jul 7, 3:05 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 305 PM EDT THU JUL 7 2005 VAZ060-065>067-072115- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY- INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE 305 PM EDT THU JUL 7 2005 ...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM... AT 300 PM...RADAR SHOWED AN ISOLATED STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL CONTAIN HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH...AS IT APPROACHES CHASE CITY BEFORE 4 PM. RADAR ALSO SHOWED A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS IN NORTH CAROLINA WEST OF GREENSBORO...MOVING NORTHEAST AT 25 TO 30 MPH. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...AND FREQUENT LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL AREAS BY AROUND 6 PM. ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NS
Special weather statement, Jul 7, 4:02 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 402 PM EDT THU JUL 7 2005 VAZ060-065>067-072215- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY- INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE 402 PM EDT THU JUL 7 2005 ...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM... AT 355 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM CHASE CITY TO AREAS JUST SOUTH AND SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 20 MPH. THESE SCATTERED STORMS WILL CONTAIN HEAVY RAIN...GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING...AS THEY AFFECT MECKLENBURG AND LUNENBURG COUNTIES. A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS CONTINUES TO TRACK NORTHEAST THROUGH NORTH CAROLINA...AND ARE NOW APPROACHING GREENSBORO. THIS CLUSTER OF STORMS IS MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...DAMAGING WINDS AND FREQUENT LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL AREAS BY AROUND 6 PM. ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NS
Special weather statement, Jul 7, 4:10 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 410 PM EDT THU JUL 7 2005 NCZ012-013-VAZ087-088-092-093-096-072100- GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA- 410 PM EDT THU JUL 7 2005 ...HEAVY SHOWERS AND THUNDERSTORMS MOVING INTO PORTIONS OF INLAND SOUTHEAST VIRGINIA... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS FROM 7 MILES WEST OF BOYKINS TO 5 MILES EAST OF HOLLAND...MOVING NORTH AT 20 MPH. THROUGH 5 PM...AREAS TO BE AFFECTED INCLUDE... FRANKLIN AROUND 415 PM EDT... COURTLAND AROUND 425 PM EDT... WINDSOR AROUND 435 PM EDT... EXPECT BRIEF HEAVY DOWNPOURS THAT WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. IN ADDITION...WIND GUSTS TO 30 MPH AND FREQUENT DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS. BROWN
Special weather statement, Jul 7, 5:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 527 PM EDT THU JUL 7 2005 VAZ068>070-079>081-087-088-072330- AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- GREENSVILLE-SUSSEX- INCLUDING THE CITIES OF...COLONIAL HEIGHTS...LAWRENCEVILLE... PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD 527 PM EDT THU JUL 7 2005 ...A STRONG CLUSTER OF THUNDERSTORMS WILL BE MOVING INTO THE I-95 CORRIDOR...INCLUDING CHESTERFIELD...THE TRI CITIES AND EMPORIA EARLY THIS EVENING... AT 520 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM AROUND DANVILLE TO BURLINGTON NORTH CAROLINA...MOVING NORTHEAST AT 25 TO 30 MPH. THIS CLUSTER OF THUNDERSTORMS HAS HAD A HISTORY OF DAMAGING WINDS...AND WILL REACH LAWRENCEVILLE TO MCKENNEY...AMELIA...POWHATAN...AND WESTERN CHESTERFIELD AROUND 7 PM. THE STORMS WILL REACH CHESTER...THE TRI CITIES...TO EMPORIA AROUND 8 PM. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES AS THEY MOVE THROUGH THE REGION EARLY THIS EVENING. ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NS
Local storm report, Jul 7, 5:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL BOYDTON 36.67N 78.39W
07/07/2005 0.75 INCH MECKLENBURG VA LAW ENFORCEMENT
0505 PM HAIL CLARKSVILLE 36.62N 78.57W
07/07/2005 0.75 INCH MECKLENBURG VA LAW ENFORCEMENT
&&
RCURRYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:55 PM EDT | Tornado Warning | AKQ | Mecklenburg | 65 min |
| Jul 7, 5:46 PM EDT | Flash Flood Warning | AKQ | Mecklenburg | 3 hr |
| Jul 7, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 48 min |
| Jul 7, 7:27 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 33 min |
| Jul 7, 7:57 PM EDT | Tornado Warning | AKQ | Greensville | 17 min |
Nearby
Flash Flood Warnings in Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.